A 50-year-old man has been left blind after he reportedly drank an overdose of an erectile dysfunction drug.
According to the News Agency of Nigeria (NAN), the man who drank an entire 30-milliliter bottle liquid sildenafil used to treat erectile dysfunction, is currently experiencing vision issues that include “debilitating night blindness”.
A medical case study recently published in the journal, JAMA Ophthalmology, the man, was not identified but was said to have drank 10 times more than the recommended dose of the drug.
IFLScience reported that the man later saw doctors at the Massachusetts Eye and Ear Infirmary in Boston, U.S., where he claimed he was experiencing night blindness, sensitivity to light and was seeing “doughnut-shaped” spots, IFLScience reported, citing the study.
Doctors said in the study all of his symptoms — except for the doughnut-shaped spots — improved days after he received treatment.
They determined he had experienced “retinal disruption” in both eyes, according to IFLScience.